Florida, 2002

Flood in Florida, August 1, 2002

August 1, 2002 · NWS JAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 1, 1:30 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 1, 1:30 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU AUG 1 2002

UPPER LOW NOW OFF SE GA COAST DRIFTING EAST.  THUNDERSTORMS HAVE
ERUPTED OVER W AND S PART OF AREA AS HEATING HAS INCREASED DUE TO
CLOUD COVER PARTIALLY ERODING.

MODELS SHOW UPPER LOW TO ELONGATE INTO A TROUGH WHICH DRIFTS SOUTH
INTO N FL ON FRIDAY.  UPPER RIDGE WILL BUILD INTO BAHAMAS ON
SATURDAY WHICH WILL NUDGE TROUGH BACK NORTH IN S GA WHILE LARGER
STRONGER RIDGE BUILDS NORTH OF AREA.  WILL CONTINUE WITH SCATTERED
TO LIKELY POPS WITH DAYTIME TEMPERATURES A TAD BELOW NORMAL DUE TO
EXPECTED CLOUDS AND RAIN.  SURFACE FLOW BECOMES ONSHORE FRIDAY AS
WEAK LOW/TROUGH MOVES SW INTO GULF. WILL GO AT OR ABOVE MOS POPS.
MOS TEMPERATURES LOOK GOOD.

MARINE...SOUTH TO SOUTHEAST FLOW WILL DEVELOP OVER AREA AS SURFACE
LOW MOVES W INTO GULF.  NO HEADLINES.

PRELIM CCF...
AMG TT 072/089 072/088 073 04353
SSI TT 075/086 075/086 075 04454
JAX TT 072/088 072/088 073 04565
SGJ TT 073/088 074/089 074 04565
GNV TT 072/087 072/088 073 04565
OCF TT 072/088 073/089 073 04565

.JAX...
.GA...NONE.
.FL...NONE.

MZ/AS

In the hours before

Special weather statement, Aug 1, 11:45 AM EST, 5 hours 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT THU AUG 1 2002

...NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AND
PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 40
MPH. RAIN WILL BE HEAVY AT TIMES IN THUNDERSTORM ACTIVITY...CAUSING
PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR
POOR DRAINAGE AREAS.

ISOLATED STRONG TO SEVERE THUNDERSTORMS...WITH WIND GUSTS OVER 50
MPH AND LARGE HAIL ARE ALSO POSSIBLE. WINDS OF THIS INTENSITY ARE
CAPABLE OF UPROOTING SMALL TREES AND OVERTURNING SHEDS AND SMALL
STRUCTURES. ALTHOUGH MOST STORMS WILL BE BELOW SEVERE WEATHER
CRITERIA...SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT
WARNINGS ARE ISSUED FOR YOUR AREA.

THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVER SOUTHEAST GEORGIA
EARLY THIS AFTERNOON AND SPREAD SOUTHWARD INTO NORTHEAST FLORIDA BY
LATE AFTERNOON...AND CONTINUE FOR MUCH OF TONIGHT. STORM MOTION WILL
GENERALLY BE TO THE SOUTHEAST AT 10 TO 15 MPH.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Baker

When
August 1, 5:00 PM EST to 8:30 PM EST
Where
Baker County, Macclenny
Reported by
TRAINED SPOTTER
Coordinates
30.331, -82.285 (the zone’s center; the record gives no point)

Significant street flooding. 2.47 inches of rain in 40 minutes.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311788.